Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 195, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 31, 2020, 2:53 AM CDT for Gaines County, Texas; Lea County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2020, 2:53 AM CDT (07:53 UTC)
- Expired
- Jul 31, 2020, 4:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 120 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:28 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 31, 12:28 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1228 AM CDT Fri Jul 31 2020 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... There is a slight chance of TSRA tonight and again Friday afternoon and evening but location and timing are uncertain so will leave out for now. VFR conditions are expected outside of storms. Winds are somewhat variable ranging from the southeast to the southwest with some gusts. Expect winds to become more northeasterly by morning then turn more toward the east later in the day. && PREV DISCUSSION... /issued 209 PM CDT Thu Jul 30 2020/ DISCUSSION... Today's diurnal heating cycle is expected to yield isold-sct TSRA from Lea Co ewd across the nrn PB thru around 03Z, in proximity to a surface boundary, and in the GDP-Davis Mtns. Thermodynamic and kinematic fields are favorable for a few strong/severe storms. Meanwhile a favorable mid-level pattern for precip/boundaries is in place courtesy of a long fetch of nw flow aloft. After 03Z this evening a 2nd round of storms are expected to drop s-sw thu the S Plains along with a well defined cold pool enhanced cold front. Assocd convection will mostly likely be confined to the nrn CWFA, probably dissipating TSRA/SHRA close to parts of I-20 corridor between 12Z-18Z/Fri. Assocd morning clouds and boundary does set up Fri PM to be noticeably cooler than today. Cooler temps will preclude convective initiation Fri PM, however a minor shrtwv trof in nw flow is progged to move s-se Fri night/Sat AM and a cluster of storms may drop down into SE NM/GDP Mtns/NW PB. Location could change, hard to say ATTP since there is not much of a low-level jet signal farther e across PB. SB instability will have a better chance to materialize Sat PM (warmer temps). There is an upper- level shrtwv trof evident at 3h (not so much at 5h) and NAM12/GFS initiate isold-sct storms by 21Z Sat across PB and in the mtns. Bulk shear of 35kts does support strong/severe storms. Sun looks to be a pretty good set-up for diurnally driven storms to form in the Highlands of NE NM during the afternoon and then moving s-se, favoring nocturnal storms in SE NM/NW PB late Sun night/early Mon AM. Assocd boundary may then serve as focus farther se across PB for storms Mon PM and cooler high temps? By Wed nw flow pattern starts to diminish as subtropical ridge builds ewd and high temps start to increase. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 70 95 71 97 / 20 20 20 10 Carlsbad 72 97 71 97 / 40 30 40 20 Dryden 75 99 73 100 / 10 20 0 10 Fort Stockton 71 96 71 97 / 20 20 10 20 Guadalupe Pass 68 88 68 88 / 40 20 40 20 Hobbs 68 94 68 94 / 30 20 30 10 Marfa 63 91 63 91 / 10 40 20 40 Midland Intl Airport 72 96 71 97 / 20 20 20 10 Odessa 73 97 72 98 / 20 20 20 10 Wink 73 99 72 100 / 30 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jul 30, 1:40 PM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 140 PM CDT Thu Jul 30 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-311845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 140 PM CDT Thu Jul 30 2020 /1240 PM MDT Thu Jul 30 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible today after 4 pm across the northern Permian Basin and southeastern New Mexico. A few storms could be strong with downburst winds, hail, cloud to ground lightning and brief heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:09 PM CDT | Special Weather Statement | MAF | Scurry | 51 min |
| Jul 30, 8:18 PM CDT | Special Weather Statement | MAF | Scurry | 42 min |
| Jul 31, 4:00 AM CDT | Special Weather Statement | MAF | Andrews, Gaines, Martin | 45 min |
| Jul 31, 4:59 AM CDT | Special Weather Statement | MAF | Andrews, Ector, Loving, Midland, Winkler | 46 min |
| Jul 31, 6:21 PM CDT | Special Weather Statement | MAF | Terrell | 24 min |
| Jul 31, 6:52 PM CDT | Special Weather Statement | MAF | Terrell | 23 min |
| Jul 31, 4:14 AM CDT | Special Weather Statement | MAF | Eddy | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Severe Thunderstorm Warnings in New Mexico, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.